How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 56510
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

There, I'm hoping you can help me. Last February, after

Resolved Question:

Hi there,
I'm hoping you can help me.
Last February, after being on the pill since I was about 14 for heavy periods and then moving onto stronger pills for contraception I was taking Cilest. I had never had any problems with the pill bleeding wise, asides from some mood swings which made me switch from microgynon to cilest. However, in February 2015, I forgot to take one of my pills and then had a breakthrough bleed. Of course I understand that all this was normal. However, by the end of the summer, I was still having a breakthrough bleed on the 8th/9th day (around the time I forgot one pill in February) of taking my pill, despite taking the pills correctly at the same time and not forgetting. I had a few doctors appointments for check ups, smear tests etc and nothing was found. I returned to university and then the doctor suggested I changed my pill. The breakthrough bleeds persisted around the same two days. In the middle of what would be my cycle. I had an ultrasound and gyno appointment but neither 'found' anything. I also mentioned that I was having pain during sex but not one doctor seemed bothered by this. By now, I have changed my pill three times and I am STILL having the breakthrough bleeds on the same day. I've tried running packets together and I've also tried taking the pill at night instead of in the day time. The experience is really ruining my mood and when it happens I feel extremely depressed and it completely ruins my day. The bleeding varies from 3-5 days but sometimes happens all the way until my next period. This means I often have months with only one period free week. As it has been over a year I really am starting to worry that something is wrong with me and I am also willing to do almost anything to stop this at this time! I also feel that I have not had any help from the doctor. The last pill switch was made because I had googled the pill myself and suggested it. Do you have any suggestions of problems I might have? Anything I can do? I currently take Lucette. Thank you so much, Louise
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. Phil, MD replied 1 year ago.
Would you consider changing to an IUD or depo shot?
Customer: replied 1 year ago.
I don't know what you mean by either of those things?
Expert:  Dr. Phil, MD replied 1 year ago.
Switching to another birth control methodAn IUD (intrauterine device) or a shot every 3 monthsThis would hopefully improve the symptoms and bleeding
Customer: replied 1 year ago.
I've heard that the injections can affect fertility and I am also absolutely petrified of them. So I definitely would not consider that. I thought about the 'coil' but have been told by a doctor that the pill is actually the best method to control bleeding as well. Other contraception methods are purely contraception and do not control bleeding. What would you think to that?
Expert:  Dr. Phil, MD replied 1 year ago.
I think the shot helps and it would not affect fertilityI think the coil also helps bleeding and wouldn't affect fertilityboth are good options for you
Customer: replied 1 year ago.
Would you be able to suggest anything else? Such as switching to a progestogen only pill?
Expert:  Dr. Phil, MD replied 1 year ago.
That is a reasonable choice. That would be a last resort option before the IUD or shot thoughI would prefer the IUDor shot
Customer: replied 1 year ago.
As I've said that I'm petrified of injections so I would definitely not chose that and that would be the last resort for me. Why would you say a coil is better than a progestogen pill? Why do you think its more likely to control my bleeding?
Expert:  Dr. Phil, MD replied 1 year ago.
Yes, I think the coil is better and yes it will control it
Customer: replied 1 year ago.
I've just read that lasts 5 years though, is there anything else asides from the injection that you would suggest? Sorry, the only suggestion thats been made to me before is switching my pill so I'm new to all of this.
Expert:  Dr. Phil, MD replied 1 year ago.
No, that is really the best option. The other one is implanon. The device implant in the arm but if you can't do a shot then you can't do thisgo with the coil.
Customer: replied 1 year ago.
Do you have any suggestions as to why my breakthrough bleeding happens virtually on the same day each month?
Expert:  Dr. Phil, MD replied 1 year ago.
It is hormone related for sureProbably a loss of uterine tissue supporting hormones
Dr. Phil, MD and 4 other Medical Specialists are ready to help you